Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Nov 14, 2008, 9:06 PM CST for 12 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 9:06 PM CST (03:06 UTC)
- Expired
- Nov 15, 2008, 3:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 11 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 150306 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 PM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FOR PORTIONS OF SOUTH CENTRAL TEXAS... .WINDY CONDITIONS BEHIND A COLD FRONT...WITH OCCASIONAL GUSTS UP TO 40 MPH...WILL CONTINUE ALONG THE INTERSTATE 35 CORRIDOR UNTIL 3 AM. TXZ173-191>194-204>208-220-221-150900- /O.NEW.KEWX.WI.Y.0019.081115T0306Z-081115T0900Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-ATASCOSA-WILSON- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...PLEASANTON...FLORESVILLE 906 PM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL CONTINUE UNTIL 3 AM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KEWX 150925 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 AM CST SAT NOV 15 2008 ...A FREEZE WARNING IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 9 AM SUNDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD...VERY DRY AIR. THIS WILL RESULT IN A HARD FREEZE TONIGHT OVER THE HILL COUNTRY AND A FREEZE OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN ANTONIO... AND HIGHWAY 90 WEST OF SAN ANTONIO. TXZ173-191>194-204>208-152130- /O.EXP.KEWX.WI.Y.0019.000000T0000Z-081115T0900Z/ /O.NEW.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 325 AM CST SAT NOV 15 2008 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD DRY AIR THAT WILL RESULT IN A FREEZE TONIGHT OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN ANTONIO AND HIGHWAY 90 WEST OF SAN ANTONIO. WITH CLEAR SKIES AND WINDS BECOMING LIGHT...TEMPERATURES WILL PLUMMET THIS EVENING AND DIP TO AT OR BELOW FREEZING BY SUNRISE SUNDAY. PRECAUTIONS SHOULD BE TAKE TO PROTECT EXPOSED PIPES...PETS AND PLANTS TODAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ220-221-151030- /O.EXP.KEWX.WI.Y.0019.000000T0000Z-081115T0900Z/ ATASCOSA-WILSON- INCLUDING THE CITIES OF...PLEASANTON...FLORESVILLE 325 AM CST SAT NOV 15 2008 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO 15 TO 25 MPH OR LESS MOST AREAS AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TXZ171-172-183>190-202-203-209-152130- /O.NEW.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-FAYETTE- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...BRACKETTVILLE...UVALDE...LA GRANGE 325 AM CST SAT NOV 15 2008 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD DRY AIR THAT WILL RESULT IN A HARD FREEZE TONIGHT OVER MUCH OF THE TEXAS HILL COUNTRY. THE FREEZE WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN ANTONIO AND HIGHWAY 90 WEST OF SAN ANTONIO. WITH CLEAR SKIES AND WINDS BECOMING LIGHT...TEMPERATURES WILL PLUMMET THIS EVENING AND DIP TO BELOW FREEZING BY MIDNIGHT TONIGHT. LOW TEMPERATURES BY SUNRISE SUNDAY ARE EXPECTED TO BE IN THE MID AND UPPER 20S...WITH EVEN LOWER 20S POSSIBLE IN SOME LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKE TO PROTECT EXPOSED PIPES...PETS AND PLANTS TODAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 7:09 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 14, 7:09 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 709 PM CST FRI NOV 14 2008 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD WINDS SLIGHTLY...TO AT OR SLIGHTLY BELOW THE LOW-END OF OUR WIND ADVISORY CRITERIA. ALSO ADDED A MENTION OF SHOWERS TO OUR SE COUNTIES PRIOR TO MIDNIGHT. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SOON. && .PREV DISCUSSION... /ISSUED 552 PM CST FRI NOV 14 2008/ AVIATION... THE STRONG COLD FRONT HAS ENTERED SOUTH CENTRAL TEXAS AND HAS SHIFTED WINDS AT ALL TAF SITES TO THE NW-NORTH. WINDS OF 10 TO 15 KTS WILL INCREASE TO 15 TO 20 KTS WITH GUSTS TO NEAR 30 KTS BY 01-02Z. THE STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS AND THROUGH MUCH OF SATURDAY AFTERNOON. GUSTS ARE EXPECTED TO DIMINISH DURING THE LATE AFTERNOON BUT SUSTAINED WINDS WILL REMAIN 10-15 KTS THROUGH THE REST OF THE TAF PERIOD. VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 355 PM CST FRI NOV 14 2008/ DISCUSSION... A STRONG COLD FRONT CURRENTLY MOVING INTO THE HILL COUNTRY WILL SURGE ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS BY LATE THIS EVENING. MOISTURE IS LIMITED WITH ONLY 10 POPS FOR FAR EASTERN AREAS FOR AN ISOLATED SHOWER DUE PWS AROUND 1.1 INCH. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED AS HIGH PRESSURE BUILDS INTO THE AREA. ISOLATED WIND GUSTS UP TO 40 MPH ARE POSSIBLE, HOWEVER SUSTAINED WINDS WILL REMAIN BELOW WIND ADVISORY LEVELS, EXCEPT LOCALLY HIGHER IN NORTH TO NORTHWEST ORIENTED CANYONS. LATER SHIFTS WILL MONITOR SHOULD STRONGER WINDS BECOME MORE WIDESPREAD FOR WIND ADVISORY. WIND SPEEDS DECREASE SLIGHTLY LATER TONIGHT, THEN INCREASE SATURDAY MORNING DUE SUBSIDENCE AND MIXING WITH STRONGER WINDS ALOFT. SURFACE HIGH SETTLES INTO AREA SATURDAY NIGHT WITH STRONGER WINDS ALOFT DECOUPLING RAPIDLY AROUND SUNSET AND MOVING OFF TO THE EAST IN THE EVENING. LIGHT WINDS, VERY LOW DEWPOINTS, CLEAR SKIES, AND DRY GROUND SET THE STAGE FOR THE FIRST WIDESPREAD FREEZE OF THE SEASON. AREAS NORTH OF A LA GRANGE TO SAN ANTONIO TO DEL RIO ARE MOST SUSCEPTIBLE WITH A HARD FREEZE IN THE HILL COUNTRY. A FREEZE WARNING WILL LIKELY HAVE TO BE ISSUED BY LATER SHIFTS. THE EASTERN STATES UPPER TROUGH AND WESTERN STATES UPPER RIDGE THIS WEEKEND INTO EARLY NEXT WEEK IS SLOWLY REPLACED BY A ZONAL FLOW ALOFT BY MID TO LATE NEXT WEEK. REINFORCING SURGE OF HIGH PRESSURE CAN BE EXPECTED LATE MONDAY BEFORE THE HIGH MOVES OFF TO THE EAST WITH LOW PRESSURE IN THE PLAINS. MOISTURE WILL BE SLOW TO RETURN AS GULF OF MEXICO MOISTURE REMAINS CUT OFF UNTIL MID WEEK. NO POPS ARE SHOWN AS PWS ARE NEAR 0.25 INCH THIS WEEKEND INTO EARLY NEXT WEEK, THEN ONLY RISE TO NEAR 0.75 INCHES LATE NEXT WEEK. THE COLD FRONT FOR LATE WEEK IS NO LONGER INDICATED ON ANY MODEL AND THIS SEEMS REASONABLE DUE ZONAL FLOW ALOFT. TEMPERATURES WILL SLOWLY RETURN TO NEAR MID INTO LATE NOVEMBER AVERAGES. HAVE GONE A CATEGORY OR TWO COLDER THAN MAV/MEX LOWS TONIGHT THROUGH SUNDAY NIGHT DUE LOWER DEWPOINTS THAN GUIDANCE. OTHERWISE, HAVE GONE NEAR THE MAV/MEX TEMPERATURES THROUGH THE FORECAST PERIOD. FIRE WEATHER... THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. IT IS ALSO STARTS EARLIER. IT IS IN EFFECT THIS EVENING THROUGH SATURDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP FOR A FEW HOURS LATE THIS AFTERNOON INTO EARLY THIS EVENING WHILE TEMPERATURES ARE STILL WARM ENOUGH TO SUPPORT RELATIVE HUMIDITY VALUES IN THE TEENS. 20-FOOT LEVEL WINDS WILL AVERAGE 15 TO 25 MPH THIS EVENING AND AGAIN DURING THE DAYTIME HOURS SATURDAY. BY SATURDAY MORNING THE AIR SHOULD BE DRY ENOUGH TO SUPPORT MINIMUM RELATIVE HUMIDITY VALUES IN THE LOWER AND MIDDLE TEENS OVER NEARLY ALL OF SOUTH CENTRAL TEXAS. FAYETTE AND LAVACA COUNTIES HAVE BEEN DROPPED FROM THE WATCH/WARNING DUE TO RECENT RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 47 68 35 72 42 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 46 65 29 69 34 / 0 0 0 0 0 DEL RIO INTL AIRPORT 44 70 35 70 40 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 46 69 33 74 39 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 4 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/25/PM
Hazardous weather outlook, Nov 14, 3:58 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 PM CST FRI NOV 14 2008 TXZ171>173-183>194-202>209-217>225-228-152200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 358 PM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG NORTH WINDS AND VERY DRY CONDITIONS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AS EARLY AS 5 PM AND REMAIN POSSIBLE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A RED FLAG WARNING CONTINUES IN EFFECT THROUGH SATURDAY AFTERNOON. A FREEZE WARNING MAY BE NEEDED FOR EARLY SUNDAY MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE NORTHERN HALF OF SOUTH CENTRAL TEXAS OR GENERALLY NORTH OF U.S. HIGHWAY 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:25 AM CST | Freeze Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.